MAUDE Adverse Event Report: MAILLEFER INSTRUMENTS HOLDING SARL CARBIDE BUR CAVITY ROUND RA16; FILE, PULP CANAL, ENDODONTIC

MAILLEFER INSTRUMENTS HOLDING SARL CARBIDE BUR CAVITY ROUND RA16; FILE, PULP CANAL, ENDODONTIC
Catalog Number E012324101600
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As a result of this malfunction, the potential for surgical intervention exists to preclude permanent damage to a body structure or permanent impairment of a body function as evidenced by previous reported events with similar files.This event, therefore, is reportable per 21cfr part 803.The device was not returned for evaluation.However, the lot number was provided and retained-product testing and/or dhr review are planned.The results will be submitted as they become available.
 
Event or Problem Description
In this event a carbide bur cavity round ra16 used broke on a patient experienced pain following a treatment and repaired with caries, routine disinfection of iodophor intraoral and extraoral, routine towel laying, and local infiltration anesthesia with 4% articaine.After the onset of effect, the positioning drill is incised along the alveolar ridge crest, the flap is turned over, the caries tissue is removed, the encapsulation is restored, and the resin material is filled after 7 days.The symptoms were relieved by anti-inflammatory, analgesic, and dressing change in the hospital on the same day.
 
Additional Manufacturer Narrative
Summary: involved product that didn't give satisfaction was not returned and cannot be analyzed.Moreover, no unused bur is available for evaluation.Nothing unusual to report was found during dhr review (batch #1755858).Root causes are not identified.We will track this kind of event and monitor the trend.Potential root causes may be incorrect technique, overuse (number of uses not communicated), excessive wear, patient condition and behavior during treatment or material issue (no analysis of the bur possible).In addition, there are further circumstances on the conditions in dentistry (used disinfectants, training/knowledge status), or any other environmental conditions, which are unknown to us and may also have an impact on the reported failure mode.Additional information we received the following information regarding this complaint : sales forwarded the information as follow.1.Patient have bleeding and pain during the treatment process using bur, which is a normal phenomenon during the treatment process, and there is no adverse reaction after treatment.2.The patient has recovered without any discomfort.3.The product is not returned, will not return.This is a follow up report for this additional information.

Brand Name
CARBIDE BUR CAVITY ROUND RA16
Common Device Name
FILE, PULP CANAL, ENDODONTIC
Manufacturer (Section D)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ  CH-1338
Manufacturer (Section G)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ   CH-1338
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key22360675
Report Number8031010-2025-00105
Device Sequence Number8655445
Product Code EKS
UDI-Device IdentifierJ003E0123241016001
UDI-PublicJ003E0123241016001
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberE012324101600
Device Lot Number1755858
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date06/18/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown